MAUDE Adverse Event Report: Alcon Grieshaber AG GRIESHABER REVOLUTION DSP Forceps; Forceps, Ophthalmic

Alcon Grieshaber AG GRIESHABER REVOLUTION DSP Forceps; Forceps, Ophthalmic
Catalog Number 705.44P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
A government agency reported that during vitreoretinal procedure, an ophthalmic forceps failed to spring back and could not perform normal grasping and release functions.Use of the forceps was immediately discontinued.The forceps were replaced with a new internal limiting membrane (ilm) forceps, and the procedure was completed on the same day.Patient impact has not been provided.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.A review of the batch record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.The product was not received at the manufacturing site.Therefore, the root cause for the customer's complaint could not be determined.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP Forceps
Common Device Name
Forceps, Ophthalmic
Manufacturer (Section D)
Alcon Grieshaber AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
Alcon Grieshaber AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50853263
Report Number3003398873-2026-00201
Device Sequence Number10026373
Product Code HNR
UDI-Device Identifier07612717070622
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705.44P
Device Lot Number17TDEN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/30/2026
Initial Report FDA Received Date09/22/2026
Date Device Manufactured11/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale